MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer "during our midline procedures we use a product which contains the needle as well as guide wire in one.Easily accessed right basilic vein and walked needle in a few centimeters before advancing guide wire then advancing catheter.Felt some resistance while advancing catheter from needle, used ultrasound to find needle tip and found it was through vessel wall and down by 1-2cm.Held onto prongs of midline catheter and retracted rest of midline product, as i was unable to retract guidewire back into midline product.Catheter with wings and hub of catheter intact.Wing part of product removed only to find that needle still attached inside catheter with about 1-2cm of end of needle exposed.Needle needed to be physically removed from the catheter." additional info 07/30/2024: it was reported by the customer patient¿s vessel was double walled, this is vessel injury and predisposes the patient to complication.The catheter was successfully placed.No injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a detached needle is confirmed and was determined to be related to manufacturing.The product returned for evaluation was one 18g powerglide pro device.A gross visual inspection of the returned unit found that the needle was detached from the needle housing and was returned separately inside a bd vacutainer device.Microscopic inspection of the needle found scratch marks on the proximal end of the needle, indicating that the needle had come into contact with a hard surface.Further inspection found that no adhesive residue was present on the needle.Inspection of the needle housing under a uv light found small traces of adhesive on the distal end of the housing.However, no adhesive was observed inside the needle housing.The quantity of adhesive observed indicated that insufficient adhesive had been applied, creating a poor bond between the two components.The investigation was forwarded to the manufacturing facility for further evaluation.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20034062
Report Number3006260740-2024-04586
Device Sequence Number6423830
Product Code FOZ
UDI-Device Identifier00801741142659
UDI-Public(01)00801741142659(11)240315(17)250930(10)REJN3695
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberF118100T
Device Lot NumberREJN3695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown